Texas, 2001Damaging Winds in Texas, June 12, 2001
June 12, 2001 · NWS MAF · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 12, 2:39 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 12, 2:39 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 PM CDT TUE JUN 12 2001
CONVECTION IN A RING OF FIRE HAS DEVELOPED FROM SOUTH OF TERRELL
COUNTY...TO THE DAVIS...GUADALUPE...AND SACRAMENTO MTNS. WHILE SOME
PRECIP OVER THE NEXT COUPLE OF HOURS IS POSSIBLE MAINLY OVER OUR SW
AREAS WHICH HAVE MORE LOW LEVEL MOISTURE...A BIG CONCERN IS LITTLE
PRECIP AND LIGHTNING WITH THE ACTIVITY FROM THE DAVIS MTNS NORTHWARD.
19Z SURFACE DEWPOINTS OVER OUR WESTERN AREAS WERE ONLY IN THE 40S...
WITH UP TO MID 60S FOR DRYDEN AND OUR EXTREME EASTERN REACHES. TEMPS
AROUND THE REGION RANGE FROM VERY WARM TO HOT...WITH A RECORD TYING
104 THUS FAR AT MAF. ON THE BIGGER PICTURE...A RATHER VIGOROUS UPPER
SYSTEM AFFECTING THE PACIFIC NW WILL DIVE ESE OVER THE NEXT FEW DAYS.
ITS IMMEDIATE AFFECTS WILL BE TO DROP THE ATMOSPHERIC HEIGHTS AND
HENCE COOL OFF THE EXCESSIVELY WARM DAYS OF LATE.
THE DRYLINE THAT EXTENDED FROM THE EASTERN BIG BEND...TO OUR EASTERN
COUNTY WARNING AREA...TO EASTERN PANHANDLE WILL MAKES ITS DIURNAL
MOVE WEST THIS EVENING. MID-LEVEL CLOUDINESS INDICATING SOME MID
LEVEL INSTABILITY OVER OUR WESTERN COUNTIES...ALONG WITH THE DRYLINE
WILL LEAD TO MORE SHOWER AND T-STORM ACTIVITY THIS EVENING. AREAL
COVERAGE SHOULD NOT BE TOO GREAT. HAVE 30 POPS FOR TERRELL AND PECOS
COUNTIES AT THIS TIME. MAY RAISE THE PERMIAN BASIN BEFORE SHIPPING
THE ZONES. AS MENTIONED ABOVE...LOW RELATIVE HUMIDITIES SHOULD ALLOW
FOR LOW PRECIP AMOUNTS ESPECIALLY WEST. PRECIP THAT DEVELOPS SHOULD
WANE AROUND MIDNIGHT.
FIRE WEATHER CONDITIONS WILL CONTINUE AROUND THE REGION THROUGH WED.
DECIDED PUT RED FLAG WARNINGS FOR THE GUADALUPE MTNS AND ADJACENT
PLAINS UNTIL 7 PM MDT...AS WINDS HAVE STAYED UP LONGER THAN FIRST
FORECASTED. NEAR RED FLAG CONDITIONS ARE POSSIBLE TOMORROW FOR THE
MTNS AND MOST PLAINS LOCATIONS AGAIN. WINDY CONDITIONS ARE EXPECTED
FOR THE GUADALUPE PASS TOMORROW...WITH A POSSIBLE HIGH WIND EVENT.
A COLD FRONT WILL BE NEARING THE REGION ON THURSDAY. ITS PRESENCE AND
CONTINUED WARM TEMPS SHOULD PRODUCE A SLIGHT CHANCE OF SHOWERS AND
T-STORMS AREA WIDE INTO THURSDAY. THE FRONT WILL HANG AROUND THE
REGION AS BECOMES DIFFUSE THROUGH SATURDAY...THUS WILL KEEP A MENTION
OF PRECIP THEN.
LOOKS LIKE UPPER RIDGING WILL RETURN FOR EARLY NEXT WEEK. THUS IN THE
2ND PORTION OF THE EXTENDED WILL CONTINUE THE TREND OF A DRY FORECAST
MOST AREAS. THE EXTENDED AVIATION WAS SUGGESTING SOME LOW LEVEL
MOISTURE WILL HANG AROUND THE BIG BEND. MAY ADD A SLIGHT CHANCE TO
THE DAYS 5-7 HERE.
FIRST GUESS TEMPS/POPS FOLLOW BELOW..
MAF 73/100/70/095 2112
LSA 70/098/68/093 2112
E41 74/101/71/095 2112
6R6 75/099/72/095 3112
MRF 61/093/58/089 1111
CNM 70/101/68/096 1-12
.MAF...
TX...NONE.
NM...NONE.
BOYD
In the hours before
Special weather statement, Jun 12, 1:49 PM CST, 5 hours 41 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT TUE JUN 12 2001
.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHEAST NEW MEXICO
LATE THIS AFTERNOON AND EVENING AS A SURFACE DRYLINE MOVES EAST
ACROSS THE AREA. THESE FEATURES...ALONG WITH RESIDUAL HEAT FROM THE
DAYLIGHT HOURS AND JUST ENOUGH LOW LEVEL MOISTURE...WILL BE
SUFFICIENT TO PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS ACROSS THE AREA THROUGH THE EVENING HOURS.
.THREATS...
THUNDERSTORMS...
ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE WEST OF A HOBBS...
FORT STOCKTON...AND BIG BEND LINE INTO THE EVENING. WIDELY SCATTERED
SHOWERS OR THUNDERSTORMS ARE EXPECTED TO THE EAST OF THIS LINE...
WHICH COULD LAST THROUGH MIDNIGHT. THUNDERSTORMS THAT DO DEVELOP MAY
PRODUCE SMALL HAIL...GUSTY WINDS...AND F1REQUENT LIGHTNING. NO
ORGANIZED THREAT OF SEVERE WEATHER IS EXPECTED...THEREFORE SKYWARN
SPOTTER ACTIVATION IS NOT ANTICIPATED.
AKL
Thunderstorm Wind, Scurry
- When
- June 12, 7:30 PM CST to 7:45 PM CST
- Where
- Scurry County, Snyder
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -100.900
Thunderstorm winds resulted in significant wind damage across the northwest portions of the city of Snyder. Three trailer houses had their roofs blown off. Trees with 12 to 14 inch diameter branches were also blown down during the event and damage was reported to a warehouse and sheds near a local daycare center.
Thunderstorm Wind, Mitchell
- When
- June 12, 8:10 PM CST
- Where
- Mitchell County, Loraine
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.417, -100.717
Thunderstorm winds resulted in four tractor -trailers overturning on Interstate 20.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 12, 2001$12 million · F0 · 56 events
- Tornadoes and Hail in South Dakota, June 12, 2001$20 million · F0 · 27 events
- Flooding in Iowa, June 12 to 23, 2001$2.5 million · 33 events
- Tornadoes and Hail in Iowa, June 12, 20012 injured · $1.2 million · F0 · 15 events
- Flash Flood in South Dakota, June 12 to 13, 2001$5.0 million · 1 event
- Flash Flood and Hail in Iowa, June 12 to 13, 2001$4.0 million · 2.5 in hail · 3 events
- Hail in Minnesota, June 12, 2001$2.0 million · 1.75 in hail · 2 events
- Damaging Winds and High Wind in Utah, June 12, 20011 injured · $1.2 million · 73 kt wind · 5 events
- Hail in Iowa, June 12, 2001$1.5 million · 2.75 in hail · 5 events
- Damaging Winds in Indiana, June 12, 20011 injured · $106,000 · 61 kt wind · 45 events
- Damaging Winds and Lightning Strike in Michigan, June 12, 2001$802,000 · 10 events
- Flash Flooding and Flooding in Georgia, June 12 to 13, 2001$633,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252063, 5252064.